Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 18, 2011, 8:40 PM EDT for 4 counties in Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2011, 8:40 PM EDT (00:40 UTC)
- Expired
- Jun 18, 2011, 9:30 PM EDT
- In force
- 50 min
- Issued by
- NWS Atlanta, GA
Counties Jefferson County, GA, Johnson County, GA, Washington County, GA, Wilkinson County, GA
The radar
The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2820 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
131
WWUS82 KFFC 190040
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 PM EDT SAT JUN 18 2011
GAZ074-076-084>086-097-190130-
840 PM EDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON...LAURENS...JOHNSON...WILKINSON...EMANUEL AND JEFFERSON
COUNTIES UNTIL 930 PM EDT...
AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES NORTHEAST OF LOUISVILLE TO 6 MILES
NORTHWEST OF MCINTYRE...MOVING SOUTHEAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS WASHINGTON...LAURENS...JOHNSON...WILKINSON...EMANUEL AND
JEFFERSON COUNTIES THROUGH 930 PM EDT. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3266 8218 3258 8301 3259 8320 3289 8333
3299 8274 3319 8228 3318 8225 3308 8228
3293 8227 3284 8231 3281 8222 3282 8215
3270 8209
TIME...MOT...LOC 0041Z 305DEG 29KT 3309 8228 3294 8264
3287 8325
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 18, 8:09 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 18, 8:09 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 809 PM EDT SAT JUN 18 2011 .UPDATE... JUST A QUICK UPDATE TO ADJUST POPS...WEATHER AND CLOUDS TO FIT CURRENT TRENDS. AIRMASS ACROSS NORTH GEORGIA HAS STABILIZED BEHIND THE STORMS FROM EARLIER. AIRMASS IS STILL QUITE UNSTABLE AHEAD OF THE SOUTHEASTWARD PROPAGATING OUTFLOW...BUT ALSO A BIT CAPPED WHICH SHOULD HELP TO KEEP ACTIVITY A BIT LESS WIDESPREAD THAN EARLIER ACROSS NORTH GEORGIA. STILL ENOUGH ENERGY TO KEEP WATCH GOING AHEAD OF THE OUTFLOW...BUT PROBABLY NOT ENOUGH TO EXTEND THE WATCH IN TIME OR SPACE. && .PREV DISCUSSION... /ISSUED 743 PM EDT SAT JUN 18 2011/ PREV DISCUSSION... /ISSUED 316 PM EDT SAT JUN 18 2011/ SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... CONVECTION HAVING A HARD TIME FIRING ACROSS THE FORECAST AREA THIS AFTERNOON DESPITE PLENTY OF SUN STARTING TO BREAK THROUGH. UPPER RIDGE HAS STARTED TO BUILD BACK INTO THE REGION. MORE EXTENSIVE CONVECTION ACROSS TENNESSEE INTO THE WESTERN CAROLINAS IS HAVING A HARD TIME PENETRATING INTO NORTH GEORGIA. STILL LOOKS LIKE THUNDERSTORMS WILL BE LIKELY ACROSS THE FAR NORTH THIS AFTERNOON WITH A GOOD CHANCE INTO THE EVENING ACROSS NORTH AND EAST CENTRAL GEORGIA. HIGH RESOLUTION SHORT RANGE MODELS PUSH A SCATTERED BAND OF CONVECTION ACROSS THE FORECAST AREA...HOWEVER THE BETTER ACTIVITY SHOULD BE SHUNTED EAST OF THE AREA AROUND THE PERIPHERY OF THE UPPER RIDGE. FOR THE REMAINDER OF THE SHORT TERM FORECAST PERIOD THE UPPER RIDGE CONTINUES TO BUILD OVER THE SOUTHEASTERN U.S. WITH A RETURN TO ISOLATED DIURNAL CONVECTION...MAINLY ACROSS THE NORTH. LOW LEVEL MOISTURE IS MODERATE AND WE WILL NEED TO KEEP AN EYE ON HEAT INDEX POTENTIAL ACROSS PORTIONS OF EAST CENTRAL GEORGIA FOR THE FIRST PART OF THE WORK WEEK. LONG TERM /TUESDAY THROUGH SATURDAY/... SIGNIFICANT SHIFT IN THE UPPER LEVEL PATTERN STILL LOOKING GOOD FOR THE SECOND HALF OF THE WEEK. UPPER RIDGE DOMINATES THROUGH TUESDAY...BUT FLATTENS AND SHIFTS EAST WEDNESDAY AND THURSDAY AS AN UPPER TROUGH DIGS INTO THE MISSISSIPPI VALLEY...SHIFTING EAST THROUGH THE END OF THE WEEK. THIS SHOULD LEAD MORE MODERATE TEMPERATURES AND INCREASING CHANCES FOR PRECIPITATION. THIS IS HANDLED WELL BY THE CURRENT EXTENDED FORECAST TRENDS AND NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED FORECAST GRIDS. FIRE WEATHER... UPPER RIDGE BUILDING INTO THE REGION FOR THE FIRST HALF OF THE WEEK WILL ALLOW TEMPERATURES TO REMAIN ABOVE SEASONAL NORMALS AND WILL MINIMIZE RAIN CHANCES...BUT MODERATE LOW LEVEL MOISTURE SHOULD KEEP RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS. AVIATION... 00Z UPDATE... LINE OF CONVECTION WEAKENING AND MOVING SOUTHEAST. HAVE LEFT CB IN THE TAFS FOR A COUPLE OF HOURS BUT DO NOT EXPECT MUCH. CLEARING CONDITIONS OVERNIGHT...THOUGH THE NORTHERN TAFS WILL LIKELY SEE LOW MVFR TO POSSIBLY IFR CIGS BETWEEN 10-13Z DUE TO THE MOISTURE FROM THE RAINFALL. WESTERLY WINDS WILL PICK UP TO ABOVE 10KT GUSTING TO OVER 20KT BY SUNDAY AFTERNOON. HAVE INCLUDED CB IN THE CLOUD GROUPS AFTER 21Z BUT EXPECT MUCH LESS COVERAGE THAN TODAY. //ATL CONFIDENCE...00Z UPDATE... MEDIUM TO HIGH ON WINDS. MEDIUM ON LOW CIGS EARLY SUNDAY MORNING. MEDIUM ON CONVECTION SUNDAY AFTERNOON. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 70 96 70 98 / 30 20 20 20 ATLANTA 72 94 73 94 / 20 20 10 10 BLAIRSVILLE 67 94 65 92 / 20 30 20 20 CARTERSVILLE 69 95 67 96 / 10 20 20 10 COLUMBUS 72 96 74 97 / 30 10 10 10 GAINESVILLE 71 95 72 95 / 20 20 20 20 MACON 70 96 71 97 / 50 10 10 10 ROME 69 94 67 96 / 10 20 20 20 PEACHTREE CITY 69 95 68 95 / 20 10 10 10 VIDALIA 72 97 74 99 / 50 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BUTTS...GLASCOCK...HANCOCK...HARRIS... JASPER...JEFFERSON...JONES...LAMAR...MERIWETHER...MONROE... PIKE...PUTNAM...SPALDING...TALBOT...TALIAFERRO...TROUP...UPSON... WARREN...WASHINGTON...WILKES. && 20
Hazardous weather outlook, Jun 18, 2:51 PM EDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 251 PM EDT SAT JUN 18 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-190945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 251 PM EDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED SEVERE STORMS ARE POSSIBLE. .SYNOPSIS... ANOTHER UPPER LEVEL DISTURBANCE WILL TRACK ACROSS MAINLY NORTH GEORGIA THIS AFTERNOON...AND WITH VARIOUS OUTFLOW BOUNDARIES MOVING IN FROM STORM OVER TENNESSEE... SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ISOLATED SEVERE STORMS WILL BE DAMAGING WIND GUSTS OF 60 MPH OR GREATER AND QUARTER SIZED HAIL. FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THE STRONGER STORMS. .DISCUSSION... A SERIES OF UPPER LEVEL DISTURBANCES WILL TRACK ACROSS THE SOUTHEAST TODAY AND SUNDAY. DAYTIME HEATING AND NUMEROUS OUTFLOW BOUNDARIES WILL FUEL THUNDERSTORM DEVELOPMENT... MAINLY BETWEEN 4 PM THIS AFTERNOON AND 10 PM THIS EVENING. CAPE VALUES BETWEEN 2000 AND 2500 J/KG...MODERATE MID LEVEL SHEAR AND LIFTED INDEX VALUES BELOW -4... COULD SUPPORT ISOLATED SEVERE STORMS DURING MAX HEATING. OTHERWISE... THUNDERSTORM ACTIVITY WILL DIMINISH BY LATE EVENING WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jun 18, 7:47 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND DMG MARIETTA 33.95N 84.55W
06/18/2011 COBB GA AMATEUR RADIO
*** 1 FATAL *** 1 TREE FELL ON A CAR AND KILLED 1 PERSON
ON POWERS FERRY RD
&&
DDARBELocal storm report, Jun 18, 7:49 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
749 PM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG ATHENS 33.96N 83.38W
06/18/2011 CLARKE GA EMERGENCY MNGR
4 TREES AND NUMEROUS POWER LINES DOWN IN ATHENS. THE CITY
OF ATHENS IS WITHOUT POWER.
&&
DDARBELocal storm report, Jun 18, 7:53 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG LEXINGTON 33.87N 83.11W
06/18/2011 OGLETHORPE GA 911 CALL CENTER
A TOTAL OF 8 TREES DOWN IN LEXINGTON AND CRAWFORD AREAS.
&&
DDARBESpecial weather statement, Jun 18, 8:06 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT SAT JUN 18 2011
GAZ061-062-073>076-084-085-190045-
806 PM EDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN WASHINGTON...WARREN...JOHNSON...WILKINSON...BALDWIN...
GLASCOCK...HANCOCK AND JEFFERSON COUNTIES UNTIL 845 PM EDT...
AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM REESE TO 11 MILES NORTHWEST OF BROWNS
CROSSING...MOVING SOUTHEAST AT 40 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS WASHINGTON...WARREN...JOHNSON...WILKINSON...BALDWIN...
GLASCOCK...HANCOCK AND JEFFERSON COUNTIES THROUGH 845 PM EDT. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3308 8228 3293 8227 3285 8230 3281 8237
3281 8241 3278 8240 3273 8245 3268 8258
3273 8311 3302 8339 3312 8342 3313 8342
3310 8313 3320 8287 3341 8255 3336 8253
3332 8236 3321 8223
TIME...MOT...LOC 0006Z 312DEG 33KT 3332 8252 3313 8279
3303 8305 3308 8347Special weather statement, Jun 18, 8:35 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 PM EDT SAT JUN 18 2011
GAZ106-108>110-190100-
835 PM EDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 45 MPH
WINDS IN WILCOX...TELFAIR...CRISP AND DODGE COUNTIES UNTIL 900 PM
EDT...
AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM RHINE TO WENONA...MOVING SOUTHEAST AT 15
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE NICKEL SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS WILCOX...TELFAIR...CRISP AND DODGE COUNTIES THROUGH 900
PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 3181 8383 3185 8388 3203 8356 3207 8319
3187 8293 3184 8333 3185 8360 3180 8362
3180 8379
TIME...MOT...LOC 0035Z 316DEG 12KT 3202 8321 3200 8349
3186 8376Special weather statement, Jun 18, 8:40 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
840 PM EDT SAT JUN 18 2011
GAZ074-076-084>086-097-190130-
840 PM EDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN WASHINGTON...LAURENS...JOHNSON...WILKINSON...EMANUEL AND JEFFERSON
COUNTIES UNTIL 930 PM EDT...
AT 837 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES NORTHEAST OF LOUISVILLE TO 6 MILES
NORTHWEST OF MCINTYRE...MOVING SOUTHEAST AT 35 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PENNY SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY
MOVE ACROSS WASHINGTON...LAURENS...JOHNSON...WILKINSON...EMANUEL AND
JEFFERSON COUNTIES THROUGH 930 PM EDT. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3266 8218 3258 8301 3259 8320 3289 8333
3299 8274 3319 8228 3318 8225 3308 8228
3293 8227 3284 8231 3281 8222 3282 8215
3270 8209
TIME...MOT...LOC 0041Z 305DEG 29KT 3309 8228 3294 8264
3287 8325The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:06 PM EDT | Special Weather Statement | FFC | Baldwin, Glascock, Jefferson, Johnson, Washington, Wilkinson | 39 min |
| Jun 18, 8:35 PM EDT | Special Weather Statement | FFC | Wilcox | 25 min |
| Jun 18, 8:57 PM EDT | Special Weather Statement | FFC | Telfair, Wilcox | 33 min |
| Jun 18, 9:09 PM EDT | Special Weather Statement | FFC | Emanuel, Laurens, Treutlen | 36 min |
| Jun 18, 9:23 PM EDT | Special Weather Statement | FFC | Telfair | 52 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.